# SDR CA060228013

- Difficulty date: February 20, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 10,086 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: TTGCTA201TWB
- Condition: Seized
- Location: Exterior Lights
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

UPON APPROACH TO LAND, PILOT TURNED ON LANDING LIGHT AND OBSERVED A SMALL AMOUNT OF SMOKE COMING FROM THE SWITCH AND WAS UNABLE TO TURN THE SWITCH OFF DUE TO IT SEIZING IN THE 'ON' POSITION.  TURNED OFF THE AIRCRAFT MASTER SWITCH INSTEAD AND LANDED SAFELY.  THE SWITCH WAS REPLACED.  THE REMOVED SWITCH LOOKED NORMAL ON THE OUTSIDE BUT THE WHITE PORTION WAS SLIGHTLY BLACKENED.
